My Fiancée has been using Coperin 60 mg for almost an year now. It was first prescribed by her Gastroenterologist. She has been experiencing mood swings, vertigo and headaches ever since she was on it and she always felt that she is sick. To make things worse her Gastroenterologist told her that its to calm down her nerves in her stomach as she has IBS. She is also on lyrica and diazepam if she needs them. She had told me a couple of times that its not helping with her depression and is making it worse. However the specialist keeps asking her to double the medication dose if its not helping and that she can do whatever she wants if she does not want to take it. She also consulted a psychiatrist who was a family friend of hers and he wouldn't suggest anything else but wants her to take it. I am really concerned that these antidepressants when used long-term will have potential side effects and considering her age (she is 21), she shouldn't be on these many medications and disappointed by the fact that the doctors are not helping her. If anyone could help me with any suggestions, it would be highly appreciated
I want to commend you for your concern with your fiancee.
If she has been on Cymbalta (Coprin) for a year and is still having side effects, it may not be the med for her. A second opinion from another gastrointerolgist or a psychiatrist that is not a family friend may be in order. It is not wise to continue to let her depression get worst. Plus the flippant attitude of her doctor is shameful.
Not all antidepressants work the same for everyone. She should be open and honest with the next doctor. She can tell them just what she told you. She has a right to feel better not worst.
I hope she can be strong and get the help she deserves.
Maybe time for that second opinion.
I want to commend you for your concern with your fiancee also. I can not agree with my friend Janie anymore, This has even gotten my blood pressure up to see that she wants help and I am thinking the family friend just does not want to get involved with her medical or dispute what her other doctor is doing. Now if I have it right she is taking the Cymbalta and the Lyrica at the same time or regular and Valium as needed. But she was doing better before they added the Cymbalta it is rare that she would need these two together. She really should see a Physiatrist to work these problems out or at least get her on the best medication that she well feel good The main thing is if you can show her some support and she can't just stop taking the Cymbalta it must be tapered off of by the new doctor or she well get all kinds of side effects.So understand it's not going to be easy but she is going to need your help. But this is a great time to get a second opinion with a doctor that really know what is causing the problems. Please start talking to her about going to see a new doctor for her mental health needs. And use the other one for her stomach it well be so worth it in the long run. Many very normal people have what they call depression due to a chemical imbalance and medications like this stablise what her brain is not making. And it is not uncommon to have to take these for years. But the main thing is to get her where she is feeling better. Chuck1957
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jul 2013 • 1 answer
Is it possible for me to get pregnant? I'm scared I am pls let me know. I appreciate all ur thoughts
Posted 8 Oct 2013 • 2 answers
Lamotrigine - I suffer from chronic back pain with associated depression and mood swings. My doctor?
Posted 10 Jun 2015 • 1 answer
Posted 12 Sep 2016 • 1 answer
Posted 1 Nov 2016 • 1 answer